Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4428
Title: Multibump solutions for Duffing-like systems
Authors: Abenda, Simonetta
Caldiroli, Paolo
Montecchiari, Piero
Keywords: Hamiltonian systemshomoclinic horbitsmulibump solutionsminimax argument
Issue Date: 1996
Publisher: Università degli Studi di Trieste. Dipartimento di Scienze Matematiche
Source: Simonetta Abenda, Paolo Caldiroli, Piero Montecchiari, "Multibump solutions for Duffing-like systems", in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 28 (1996), pp. 115-143.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
28 (1996)
Abstract: 
Si studia il problema di esistenza di soluzioni omocline di un sistema
Hamiltoniano del secondo ordine asintoticamente periodico: trovare
$q\epsilon C^{2}\left(\mathbf{R\textrm{,}\mathbf{R^{\textrm{N}}}}\right)\backslash\left\{ 0\right\} $
tale che
\[
\ddot{q}=q-V'\left(t,q\right),\qquad\dot{q}\left(t\right)\longrightarrow0\quad per\quad t\rightarrow\pm\infty\qquad\left(\textrm{HS}\right)
\]
dove si assume che l'origine è un massimo locale per il corrispondente
potenziale, uniformemente nel tempo, e dove V' è asintotico per $t\rightarrow\pm\infty$
a delle funzioni $V_{\pm}^{'}$ periodiche e superquadratiche. Proviamo,
via metodi variazionali che se le varietà stabile e instabile associate
all'origine di uno dei problemi all'infinito hanno intersezione numerabile
allora il problema (HS) ha infinite soluzioni omocline di tipo multibump.

We study the problem of existence of homoclinic solutions of a second
order asymptotically periodic Hamiltonian system: find $q\epsilon C^{2}\left(\mathbf{R\textrm{,}\mathbf{R^{\textrm{N}}}}\right)\backslash\left\{ 0\right\} $
such that
\[
\ddot{q}=q-V'\left(t,q\right),\qquad\dot{q}\left(t\right)\longrightarrow0\quad per\quad t\rightarrow\pm\infty\qquad\left(\textrm{HS}\right)
\]
where it is assumed that the origin is a local maximum for the corresponding
potential, uniformly in time, and that V' is asymptotic, as $t\rightarrow\pm\infty$
to time periodic and superquadratic functions $V_{\pm}^{'}$. We prove
via variational methods that if the stable and unstable manifolds
associated to the origin of one of the systems at infinity have countable
intersection then the problem (HS) has infinitely many homoclinic
solutions of multibump type.
Type: Article
URI: http://hdl.handle.net/10077/4428
ISSN: 0049-4704
Appears in Collections:Rendiconti dell'Istituto di matematica dell'Università di Trieste: an International Journal of Mathematics vol.28 (1996)

Files in This Item:
File Description SizeFormat
AbendaCaldiroliMontecchiariRendMat28.pdf339.37 kBAdobe PDFThumbnail
View/Open
Show full item record

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.



CORE Recommender

Page view(s) 10

1,160
Last Week
0
Last month
checked on Apr 1, 2020

Download(s) 50

370
checked on Apr 1, 2020

Google ScholarTM

Check


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.